Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Benadryl be taken for itchy red bumps on the arms and legs?

I have rather quickly started itching on arms and legs and my lips and face have become puffy/swollen... there are red bumps developing up and down my inner arms. I have taken 2 Benadryl thinking it may be some kind of allergic reaction but am not sure. This has happened once before (about a month ago). My hands are swelling making it difficult to type. Hoping the Benadryl can help. It seemed it started each time just before I went to bed. Last time this happened, it lasted for a day and a half. Wonder if a 3rd Benadryl would help even more? Itching is subsiding some but hands are still swollen as are lips. Starting to loose voice...throat swollen.
Thu, 21 Jun 2018
Report Abuse
Dentist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Your symptoms are clearly pointing towards allergic reaction but it looks like they have become severe and needs immediate medical assistance..
So taking benadryl alone is not enough with such severe symptoms, so my suggestion is to consult an Emergency room and get evaluated.
A clinical examination and a blood test can be done to rule out thee exact cause.
You can be advised steroid injection and oral and injectable anti allergics so that the symptoms get better fast.
Once the symptoms get better and the exact cause of allergy is ruled out you should try to avoid exposure to allergen.
You can be advised to keep Epipen with you so that if there are sudden severe symptoms then can be managed.

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Honey Arora
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just developed a bunch load of little red/white bumps all over both forearms (mostly located nearer to my wrists) and it is now spreading onto the outside of my hands. It is REALLY itchy and driving me nuts . I took Benadryl about an hour ago hoping that it would help because I thought that maybe it could be an allergic reaction to my sisters cat --but normally I just get itchy and my eyes start up...never a rash. Also, I should probably mention that there was a scabies outbreak at the group home I work in starting last weekend - but they were not 100% sure that it was scabies AND we have been taking every precaution. Please tell me this isn t scabies.

doctor1 MD

I M THREE MONTHS PREGANT AND EVERY TIME I LAY ON MY COUCH OR SIT I START TO ITCH AND IT TURN INTO HIVES.WHEN THE HIVE STARTS TO FADE AWAY.IT TURNS INTO BUMPS IT CAN APPEAR ON MY ARM LEGS BACK UNDER ETC.. I DON T KNOW IF THERE S BUGS ON THE COUCH BUT THIS HAPPENS EVERY OTHER DAY ARE EVERDAY ..DURING THE EVENING AND NIGHT .ITS NOT ONLY HAPPENING TO ME MY SISTER TO .I JUST WANT TO KNOW IF WE SHOULD GET RID OF THE COUCH GO SEE A DOCTOR .WHAT S CAUSING THE PROBLEM .WE HAVE USE BENADRYL CREAM 2% extra strength it works but I want to know if it s just the couch and it has bugs .what s the problem??

doctor1 MD

I have red itchy bumps on my face. I thought it was mosquito bites-was out at night on Sunday and these started popping up on tues. but now they seem to be spredding. Reminds me of what happened last year. Anyways went to dermatologist and he said hives. Game me prednisone Benadryl and Zertec or Claritin. Now I am wondering if I can take Zertec or Claritin with the Benadryl?